Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 106, NWS Buffalo, NY

December 2, 2014

NWS Buffalo, NY issued this small craft advisory at Dec 2, 2014, 3:49 AM EST. It took effect at Dec 2, 2014, 9:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2014, 3:49 AM EST (08:49 UTC)
In effect from
Dec 2, 2014, 9:00 AM EST
Expired
Dec 2, 2014, 9:41 PM EST
In force
13 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WHUS71 KBUF 020849
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
349 AM EST TUE DEC 2 2014

LOZ043>045-021000-
/O.CAN.KBUF.SC.Y.0105.000000T0000Z-141202T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
349 AM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS.

$$

LOZ042-021700-
/O.NEW.KBUF.SC.Y.0106.141202T1400Z-141203T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
349 AM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST
THIS EVENING. 

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
3 follow-up statements
636 
WHUS71 KBUF 021633
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1133 AM EST TUE DEC 2 2014

LOZ042-030045-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-141203T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1133 AM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
502 
WHUS71 KBUF 022048
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EST TUE DEC 2 2014

LOZ042-030500-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-141203T0300Z/
/O.NEW.KBUF.SC.Y.0107.141203T1500Z-141204T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
348 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 PM EST
THURSDAY. 

* WINDS...WEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-030500-
/O.NEW.KBUF.SC.Y.0107.141203T1100Z-141204T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
348 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 10 AM EST
THURSDAY. 

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-030500-
/O.NEW.KBUF.SC.Y.0107.141203T1700Z-141204T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
348 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EST WEDNESDAY. 

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-030500-
/O.NEW.KBUF.SC.Y.0107.141203T1500Z-141204T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
348 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 PM EST
THURSDAY. 

* WINDS...WEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-030500-
/O.NEW.KBUF.SC.Y.0107.141203T1800Z-141204T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
348 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST
THURSDAY. 

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
670 
WHUS71 KBUF 030241
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EST TUE DEC 2 2014

LOZ042-031045-
/O.CAN.KBUF.SC.Y.0106.000000T0000Z-141203T0300Z/
/O.CON.KBUF.SC.Y.0107.141203T1500Z-141204T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
941 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
4 PM EST THURSDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-031045-
/O.CON.KBUF.SC.Y.0107.141203T1100Z-141204T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
941 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
10 AM EST THURSDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-031045-
/O.CON.KBUF.SC.Y.0107.141203T1700Z-141204T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
941 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EST
WEDNESDAY...

* WINDS...WEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-031045-
/O.CON.KBUF.SC.Y.0107.141203T1500Z-141204T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
941 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
4 PM EST THURSDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-031045-
/O.CON.KBUF.SC.Y.0107.141203T1800Z-141204T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
941 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
4 PM EST THURSDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 12:29 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 2, 12:29 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1229 AM EST TUE DEC 2 2014

.SYNOPSIS...
A COLD BUT DRY AIRMASS WILL SETTLE OVER THE REGION OVERNIGHT WITH
SCATTERED FLURRIES FOUND DOWNWIND OF THE GREAT LAKES. A SURGE OF
WARM AIR WILL THEN LIFT NORTH ACROSS THE REGION TUESDAY AFTERNOON
INTO TUESDAY NIGHT...BRINGING SOME MIXED WINTERY PRECIPITATION AND
WARMING TEMPERATURES. A COLD FRONT WILL THEN CROSS THE REGION ON
WEDNESDAY...FOLLOWED BY A RETURN TO COLDER AND MAINLY DRY WEATHER
THAT SHOULD LAST THROUGH THE REMAINDER OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATED THE FORECAST WITH THE ADDITION OF A WINTER WEATHER ADVISORY
FOR THE WESTERN SOUTHERN TIER COUNTIES ON TUESDAY AS SNOW/SLEET AND
SOME FREEZING RAIN IS EXPECTED. MORE DETAILS IN THE TUESDAY SECTION
BELOW...

A BROAD AREA OF HIGH PRESSURE IS CENTERED NORTH OF THE GREAT LAKES
WITH RIDGING EXTENDING SOUTH TO TEXAS AND EAST TO NEW ENGLAND. A
NORTHWEST FLOW OF COLDER AIR WILL CONTINUE TO ADVECT ACROSS THE
REGION WITH GUIDANCE FORECASTS SHOWING -12C 850 MB TEMPS ARRIVING
ACROSS THE LOWER LAKES OVERNIGHT. RADARS ARE SHOWING A VERY LIMITED
LAKE RESPONSE IS PRESENT AS VERY LIGHT RADAR RETURNS INDICATE JUST
SOME FLURRIES FLYING SOUTH OF THE LAKES. SATELLITE IMAGERY SHOWS
LOTS OF HIGH CLOUDS STREAMING NORTHEAST ACROSS THE OHIO VALLEY AND
LOWER GREAT LAKES WHICH WILL COMBINE WITH LOWER LAKE EFFECT CLOUDS
SOUTH OF THE LAKES TO KEEP SKIES AT LEAST PARTLY IF NOT MOSTLY
CLOUDY THROUGH THE NIGHT.

THE HIGH WILL SHIFT NORTH OF THE GREAT LAKES OVERNIGHT. THE
RESULTING WEAKENING OF THE LOW LEVEL FLOW AND VERY DRY AIR WILL
SQUASH ANY OF THIS LIGHT LAKE ACTIVITY. COLD ADVECTION BENEATH THE
HIGH CLOUDS AND LOW DEWPOINTS WILL BRING A CHILLY NIGHT TONIGHT WITH
MANY AREAS DIPPING INTO THE TEENS...AND POSSIBLY SOME INTERIOR AREAS
INTO THE SINGLE DIGITS.

TUESDAY...STRONG SURFACE RIDGING AND DRY AIR THROUGH THE COLUMN WILL
REMAIN IN CONTROL DURING THE MORNING. THIS WILL RESULT IN DRY
WEATHER THROUGH AT LEAST THE FIRST HALF OF THE DAY. PRECIPITATION
CHANCES WILL INCREASE DURING THE AFTERNOON AS SURGE OF WARM
AIR/MOISTURE ADVECTION DEVELOPS NORTHWARD INTO THE AREA...NORTH OF A
SURFACE WAVE MOVING ALONG A STALLED OUT FRONTAL BOUNDARY ACROSS THE
OHIO VALLEY. BUFKIT THERMAL PROFILES CONTINUE TO SUGGEST THE INITIAL
PRECIPITATION WILL START AS SNOW WITH THE ENTIRE COLUMN BELOW
FREEZING. THEN...BY MID TO LATE AFTERNOON WARMER AIR MOVING IN ALOFT
WILL BRING AN INCREASING THREAT FOR THE SNOW TO MIX WITH SLEET AND
FREEZING RAIN.

THE HIGHEST THREAT FOR FREEZING RAIN IS ACROSS THE WESTERN SOUTHERN
TIER WHERE A WINTER WEATHER ADVISORY HAS BEEN ADDED. WARM NOSE TEMPS
HERE RISE TO AROUND +2C OVER STILL SUB-FREEZING SURFACE TEMPS WHICH
SHOULD BRING SOME FREEZING RAIN. FURTHER NORTH AND EAST THE WARM
NOSE IS NOT AS WARM...ONLY RISING TO AROUND +1C SO EXPECT MAINLY
SNOW WITH SOME SLEET BEFORE CHANGING OVER TO PLAIN RAIN AS TEMPS
RISE OVERNIGHT TUESDAY. IF WARMER AIR SURGES FURTHER NORTH AND FASTER THAN
CURRENTLY FORECAST THEN MORE COUNTIES MAY NEED TO BE ADDED TO THE
WINTER WEATHER ADVISORY.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MIXED PRECIPITATION WILL CONTINUE TO BE AN ISSUE ACROSS PORTIONS
OF THE FORECAST AREA TUESDAY NIGHT. THE SOURCE OF THE CHALLENGE IS A
MID-LEVEL SHORTWAVE LIFTING ACROSS NEW YORK STATE FROM THE
SOUTHWEST. ISENTROPIC UPLIFT ASSOCIATED WITH THIS FEATURE IS
EXPECTED TO GENERATE FAIRLY WIDESPREAD LIGHT PRECIPITATION AHEAD
OF THE TROUGH...WITH THE FOCUS OF THE LIFT AND ASSOCIATED PRECIP
LINING UP WITH THE CORE OF THE LOW LEVEL JET ACROSS CENTRAL NEW
YORK AND THE NORTH COUNTRY. A WARM MELTING LAYER ALOFT WILL
OVERRIDE SUB-FREEZING SURFACE TEMPERATURES FOR SEVERAL HOURS
ACROSS PORTIONS OF THE SOUTHERN TIER EARLY TUESDAY EVENING BEFORE
THE COLD AIR IS SCOURED OUT AND A CHANGE TO PLAIN RAIN IS EXPECTED.

OUTSIDE OF THE SOUTHERN TIER AND PORTIONS OF THE WESTERN FINGER
LAKES...PRECIPITATION TYPE SHOULD SEE MORE OF A SMOOTH
TRANSFORMATION FROM LIGHT SNOW OVER TO RAIN WITH ANY SNOW
ACCUMULATIONS BEING LIMITED TO THE NORTH COUNTRY...WHERE 2 TO 4 INCHES
OF SNOW MAY BE POSSIBLE. AREAS FARTHER WEST ACROSS THE ROCHESTER
TO BUFFALO CORRIDOR WILL ONLY SEE A CHANCE OF PRECIPITATION AS
THEY WILL REMAIN DISPLACED FROM THE BETTER LIFT. REGARDING
TEMPERATURES...TUESDAY NIGHT'S LOWS WILL FALL EARLY IN THE EVENING
WITH TEMPERATURES IN THE LOW 30S FOLLOWED BY A GRADUAL WARMING
TREND THROUGH THE NIGHT WITH READINGS IN THE UPPER 30S TO LOWER
40S BY DAYBREAK WEDNESDAY.

A CHANCE OF RAIN SHOWERS WILL REMAIN IN THE FORECAST ON WEDNESDAY AS
A COLD FRONT SWEEPS ACROSS THE AREA. MOISTURE WITH THIS FEATURE WILL
BE RATHER LIMITED...HENCE THE CHANCE POPS...WITH THE GREATEST
LIKELIHOOD BEING ACROSS THE NORTH COUNTRY WHERE SOUTHWESTERLY
UPSLOPE FLOW WILL HAVE THE BEST CHANCE OF SQUEEZING OUT SOME
SHOWERS...MIXING WITH SNOW LATE IN THE DAY AS TEMPERATURES COOL
BELOW FREEZING ONCE AGAIN BY WEDNESDAY EVENING. TEMPERATURES WILL
FALL BACK INTO THE 20S WEDNESDAY NIGHT AS HIGH PRESSURE MOVES
OVERHEAD AND THE FRINGE OF THE ARCTIC AIRMASS BRUSHES THE LOWER
GREAT LAKES. TEMPERATURES ABOVE THE LAKES WILL BE COLD ENOUGH FOR
LAKE EFFECT...HOWEVER WITH HIGH PRESSURE MOVING AND AND PLENTY OF
DRY AIR ALOFT...DO NOT EXPECT MUCH MORE THAN FLURRIES FROM THE NORTH
COUNTRY TO THE SOUTH SHORE OF LAKE ONTARIO.

THINGS QUIET DOWN ON THURSDAY AS HIGH PRESSURE MOVES OVERHEAD...
KEEPING WEATHER BENIGN THROUGH THURSDAY NIGHT. WHILE THERE WILL BE A
MIX OF SUN AND CLOUDS...TEMPERATURES WILL BE QUITE CHILLY WITH HIGHS
IN THE UPPER 20S TO LOWER 30S AND LOWS IN THE 20S THURSDAY NIGHT AS
THE HIGH MOVES OFF TO THE EAST AND WARMER AIR BEGINS TO CREEP
NORTHWARDS ONCE AGAIN.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE BENIGN PATTERN PERSISTS INTO THE WEEKEND AS A BROAD ZONAL FLOW
SHUNTS MILD PACIFIC AIR ACROSS MUCH OF THE COUNTRY WHILE THE JET
RETREATS NORTH INTO CANADA...KEEPING ANY CLIPPERS WELL TO OUR NORTH.
BROAD...WEAK HIGH PRESSURE SHOULD KEEP THINGS MAINLY DR THROUGH THE
END OF THE WEEK WITH THE ONLY CHANCE OF PRECIP BEING ASSOCIATED WITH
A WARM FRONT LIFTING OUT OF THE OHIO VALLEY AND SKIRTING WESTERN NEW
YORK FRIDAY/FRIDAY NIGHT. TEMPERATURES WILL RETURN TO CLIMATOLOGICAL
AVERAGES WITH HIGHS IN THE LOW TO MID 40S AND LOWS IN THE 30S.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
COLDER AND DRIER AIR WILL CONTINUE TO SPREAD ACROSS WESTERN AND
NORTH CENTRAL NEW YORK OVERNIGHT AS CANADIAN HIGH PRESSURE BUILDS
OVER THE GREAT LAKES. RADARS ARE SHOWING VERY LIGHT RETURNS SOUTH OF
THE LAKES SO EXPECT NOTHING MORE THAN SOME SCATTERED FLURRIES...WITH
THESE HAVING NO IMPACT ON AVIATION OPERATIONS.

HIGH CLOUDS ARE OBSERVED ON SATELLITE IMAGERY AT 05Z STREAMING
OVERHEAD. SURFACE OBS ALSO INDICATE LOWER LAKE EFFECT CLOUDS SOUTH
OF THE LAKES AND DOWN ACROSS THE SOUTHERN TIER WHICH WILL RUN
BETWEEN LOW VFR AND MVFR.

CLOUDS WILL THEN BEGIN TO LOWER TUESDAY WITH THE APPROACH OF A
SURFACE WAVE RIDING ALONG A STALLED FRONT.  SNOW WILL BEGIN ACROSS
THE SOUTHERN TIER TUESDAY AFTERNOON THEN AS WARM AIR OVERRIDES THE
COOLER SURFACE TEMPS EXPECT SOME SLEET AND EVEN SOME FZRA TO DEVELOP
WITH HIGHEST CONFIDENCE AT KJHW. FURTHER NORTH FEEL THAT A CHANGE
FROM SNOW RIGHT TO RAIN WILL OCCUR TUESDAY EVENING AS TEMPERATURES
WARM OVERNIGHT.

TUESDAY NIGHT...VFR/MVFR WITH MIXED PRECIPITATION POSSIBLE.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF RAIN SHOWERS.
THURSDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS SOUTHEAST OF
LAKE ONTARIO.
FRIDAY...MAINLY VFR WITH A CHANCE OF SNOW ACROSS THE SOUTHERN TIER.

&&

.MARINE...
NORTHWESTERLY FLOW WILL DIMINISH AND VEER TO NORTHEASTERLY TONIGHT
AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE REGION.

LOOKING FURTHER AHEAD...THE NEXT CHANCE FOR ADVISORY-LEVEL WINDS
AND WAVES WILL COME WEDNESDAY AND WEDNESDAY NIGHT...WHEN THE NEXT
FRONTAL SYSTEM IS EXPECTED TO CROSS THE LOWER LAKES REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST
     WEDNESDAY FOR NYZ019>021.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
         LOZ043>045.

&&

SYNOPSIS...SMITH/TMA
NEAR TERM...SMITH/TMA
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...SMITH/TMA
MARINE...SMITH/TMA
Hazardous weather outlook, Dec 1, 9:49 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
949 PM EST MON DEC 1 2014

NYZ001>004-007-010-011-085-030300-
NIAGARA-ORLEANS-MONROE-WAYNE-JEFFERSON-NORTHERN ERIE-GENESEE-
SOUTHERN ERIE-
949 PM EST MON DEC 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-006-008-012>014-030300-
NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO-
949 PM EST MON DEC 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WEAK SYSTEM WILL BRING LIGHT PRECIPITATION TO THE REGION TUESDAY
NIGHT AND WEDNESDAY. TEMPERATURES MAY BE COOL ENOUGH FOR
SNOW AND SLEET WITH ANY MAYBE SOME FREEZING RAIN BEFORE TEMPERATURES
WARM ABOVE FREEZING TUESDAY NIGHT. ROADS MAY BE SLICK IN SPOTS TUESDAY
NIGHT AND EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-030300-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
949 PM EST MON DEC 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-030300-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
949 PM EST MON DEC 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A WEAK SYSTEM WILL BRING LIGHT PRECIPITATION TO THE REGION TUESDAY
NIGHT AND WEDNESDAY. TEMPERATURES MAY BE COOL ENOUGH FOR
SNOW...SLEET...OR FREEZING RAIN BEFORE TEMPERATURES WARM ABOVE
FREEZING ON WEDNESDAY. ROADS MAY BE SLICK IN SPOTS TUESDAY NIGHT
AND EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 9:36 PM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson and 6 more30 hr
Dec 2, 3:48 PM ESTSmall Craft AdvisoryBUF47 hr

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.